×

Some infinite-dimensional Morse-Smale systems defined by parabolic partial differential equations. (English) Zbl 0572.58012

Under suitable assumptions on \(f: {\mathbb{R}}\to {\mathbb{R}}\) the Chafee-Infante problem \(u_ t=u_{xx}+\lambda f(u)\) on \(0<x<\pi\), \(u=0\) at \(x=0\), \(x=\pi\) for \(\lambda\geq 0\) is considered. The map \(F_{\lambda}: H^ 1_ 0(0,\pi)\to H^ 1_ 0(0,\pi)\), \(u|_{t=0}\to u|_{t=1}\) is shown to be a \(C^ 2\) Morse-Smale map, except for an exceptional set of \(\lambda\). The main point is the proof of transversality for the stable and unstable manifolds of equilibrium points.
Reviewer: G.Warnecke

MSC:

37D15 Morse-Smale systems
35K55 Nonlinear parabolic equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Abraham, R; Robbin, J, Transversal mappings and flows, (1967), Benjamin New York · Zbl 0171.44404
[2] Agmon, S, Unicité et convexité dans LES problèmes differentielles, (1966), Univ. of Montreal Press Montreal · Zbl 0147.07702
[3] Chafee, N; Infante, E, A bifurcation problem for a nonlinear parabolic equation, J. appl. anal., 4, 17-37, (1974) · Zbl 0296.35046
[4] Coddington, E.A; Levinson, N, Theory of ordinary differential equations, (1955), McGraw-Hill New York · Zbl 0042.32602
[5] Crandall, M; Rabinowitz, P, Bifurcation, perturbation of simple eigenvalues and linearized stability, Arch. rational mech. anal., 52, 161-180, (1973) · Zbl 0275.47044
[6] Friedman, A, Partial differential equations of parabolic type, (1964), Prentice-Hall Englewood Cliffs, N. J · Zbl 0144.34903
[7] Grisvard, P, Caracterization de quelques espaces d’interpolation, Arch. rational mech. anal., 25, 40-63, (1967) · Zbl 0187.05901
[8] Hale, J.K, Infinite dimensional dynamical systems, () · Zbl 0179.13303
[9] Henry, D, Geometric theory of semilinear parabolic equations, () · Zbl 0456.35001
[10] Hirsch, M; Pugh, C; Shub, M, Invariant manifolds, () · Zbl 0355.58009
[11] Holmes, R, A formula for the spectral radius, Amer. math. monthly, 75, 163-166, (1968) · Zbl 0156.38202
[12] Lions, J.L; Magenes, E, Nonhomogeneous boundary value problems, () · Zbl 0251.35001
[13] Matano, H, Convergence of solutions of one-dimensional semilinear parabolic equations, J. math. Kyoto univ., 18, 221-227, (1978) · Zbl 0387.35008
[14] Oliva, W, Stability of Morse-Smale maps, ()
[15] Matano, H, Nonincrease of the lap-number of a solution for a one-dimensional semilinear parabolic equation, J. fac. sci. univ. Tokyo, 29, 401-441, (1982) · Zbl 0496.35011
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.